I had a protein shake for three weeks, around five scoops a day. Since then I get a pulsation in my buttocks and legs. This also causes dizziness most of the time. If I eat too much this problem gets worse. Drinking a lot of water helps but it is not sorting out the problem. I was advised to see a toxicologist for this problem as someone said to me that it could have given me protein toxicity.
Anything I eat with high protein like chicken, lamb, fish, etc., makes this problem go worse. I also tried to stop eating that for a bit. It did help a little but again it did not sort out the problem. I have tried taking Detox as well.
I am suffering through this problem for the last one year. I have been running around my gp. I am really fed up with this problem. All blood tests were done and everything normal. I have also tried taking vitamin C it did help a lot. But I experienced some pains around my kidney area so I stopped taking that too. This shake has definitely done something to me and nothing was helpful. I have tried a lot to find a toxicologist because I think who is the right person to help me with this issue. Could you please suggest me the correct medication for this problem as it is messing me up and stopping me from work as well? Please help.
Welcome to icliniq.com.
After going through your question I feel that you are really worried about the ill effects of protein shake.
Let me assure you that a protein shake is perfectly safe even if you have taken in large quantities as mentioned. The fact that even after three weeks it has not altered your renal function or liver function itself is the proof that you need not worry about the toxic effect of the protein shake.
Drink plenty of fluids and try to cut down fried food and junk food as your body mass index - BMI is high. Just bring down your weight. It will ease your problem a lot. Do not worry. You will be all right.
Was this answer helpful?|
Thanks for all the information. I will definitely cut down fried food as you mentioned and also will drink more water. Please tell me the way to get this pulsation stopped as it is causing a lot of trouble for me. Please advise me some medication to get that protein burnt.
Welcome back to icliniq.com.
The large amount of protein that you took does not stay in the system too long. It gets burnt in a day or two. Some part of it gets converted into other structural proteins and enzymes.
Regarding the pulsation, it has nothing to do with the protein shake. What you can do is, check your blood pressure. If your blood pressure is high you will get pulsation.
Is there any asymmetrical enlargement in your thigh or buttock muscles? If yes, then you should consult a surgeon for physical evaluation. As of now, no medicines are needed and please be assured that everything is just fine with you.
Was this answer helpful?|
Article Overview: Did you know that the indiscriminate use of protein supplements can do more harm than good? This article aims to increase awareness about various types of protein supplements and who will benefit by taking them. Read Article
What are Protein Supplements? Protein supplements are concentrated forms of protein that are isolated from food sources. All protein-rich foods contain carbohydrates and fats along with protein. Hence whole foods do not provide lean protein. Who should take Protein Supplements? Those who have h... Read Article
Query: Hi doctor, I heard that a high intake of protein powder will affect kidney functions (by forming kidney stones). Is it true? Read Full »
Query: Hello doctor, I am 18 years old, weight is 55 kg, height is 5'11". I have a problem in gaining weight. The checkup shows that all things are normal. I am eating regularly. Kindly explain the problem in detail and tell whether taking protein powder has any side effect or not. Read Full »
Ask your health query to a doctor online?Ask a Toxicologist Now